It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-28-2007, 07:46 AM   #1
Junior Member
(female)
 
Join Date: Mar 2005
Location: Houston
Posts: 35
Georgina27 HB User
Unhappy Effexor XR weaning = weight gain?

I've been taking 150mg of Effexor XR for nearly 3 years now. I recently began the process of weaning myself off of it (with doctor's supervision). I am currently down to 37.5mg/day. Mentally and physically I feel fine . . . but I have packed on 15 pounds!!! I'll be 30 this year and the doc says I just need to eat better and exericise more . . . but I know my body . . . and packing on 15 pounds in the course of 2 months without any change in my diet or exercise? And the weight gain just happens to correlate with my weaning process? Seems pretty obvious to me.

Has anyone else experienced this? I'm scared this weight gain isn't even finished yet. I can't afford to buy yet another entirely new wardrobe

 
Old 02-28-2007, 08:08 AM   #2
Senior Veteran
(female)
 
Join Date: Jul 2006
Location: TX
Posts: 1,359
livinTX HB User
Re: Effexor XR weaning = weight gain?

You know, I noticed after going off of Effexor, that I suddenly could not tolerate my birth control pill. I had always taken birth control with my meds and Effexor was the med I took the longest. I never had a problem with the pill before that.

It could be that the weight gain is related solely to Effexor withdrawal. However, if you are also on birth control, you might want to consider that too. In the space of a month, my weight went up 20 lb. (mostly water weight). I began to have a lot of strange symptoms mimicking pregnancy even though I was not pregnant including a hard bulgy area over my uterus, crazy mood swings (which I hadn't even had when the depresison was so severe), the feeling all the cells of my body were pushing outward, and strange food cravings.

It was very weird. It seemed like Effexor affected the way my body metabolized the birth control pill. The docs denied this could be so, but I still strongly suspect it. I came to the conclusion that without Effexor, I just can't tolerate hormonal birth control, so I went off the birth control pill, and all these symptoms improved though the water retention still persists, it improves every menstrual cycle I have off the pill, and I have lost 12 lb.

I hope this may help you.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Effexor XR- Weight Gain? Please respond Debjean777 Depression 11 12-03-2007 07:17 PM
I'm hesitating to take Effexor 75mg XR + Xanax 0.5mg cartner Depression 18 11-28-2007 01:36 PM
Doc says Lyrica or Effexor/nothing else needhealing777 Fibromyalgia 8 10-01-2007 02:09 PM
effexor xr jsjs Depression 17 08-23-2006 01:38 PM
Effexor ..weight gain on and weight loss off ?? kathryn+2 Depression 5 06-20-2006 01:23 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 10:30 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!